Posted by IsoM on March 31, 2002, at 14:57:23
In reply to SAM-e: Where's that old poop thread? Colin, Ron, posted by beardedlady on March 31, 2002, at 14:06:53
Beire-dei, the bright yellow in your pee after taking B complex is from B2, riboflavin. Favins are a group of molecules that tend to have pigmentation. It's what gives the yellow colour. You'll notice in raw egg whites that there's a certain fluorescence to the albumen. It's a flavin in the white that gives it that colour too & heat destroys it when it gets cooked.
If you have any decent stomach acid, you'll be able to absorb B12. It's only a real problem with those who have very low stomach acid & pernicious anemia (they lack the intrinsic factor necessary for absorption). I have fairly low stomach acid (NEVER had heartburn) but when I was tested by an internist, my B vitamin levels, including folic acid & B12 were all high.
There is no dye in B vitamins. And yes, you will excrete what's not used. Your tissues have a saturation point but water-soluble vitamins can only be so much absorbed. Better to break your pills into halves & take one with a morning meal & the other with supper. This is why it's important to take water-soluble vitamins with food so they don't immediately get peed out. Oil-soluble vitamins need to be taken with some fat containing foods to have bile added & be properly absorbed. Look at the forms vitamins come in naturally - always in foods.